On a theorem of Serret on continued fractions

Research output: Contribution to journalArticle

Full text download(s)

  • pdf

    118 KB, PDF document

Links

Published copy (DOI)

Author(s)

Department/unit(s)

Publication details

JournalRACSAM
DateE-pub ahead of print - 14 Jul 2015
DatePublished (current) - 1 Sep 2016
Issue number2
Volume110
Number of pages6
Pages (from-to)379–384
Early online date14/07/15
Original languageEnglish

Abstract

A classical theorem in continued fractions due to Serret shows that for any two irrational numbers x and y related by a transformation $\gamma$ in PGL(2,Z) there exist s and t for which the complete quotients x_s and y_t coincide. In this paper we give an upper bound in terms of $\gamma$ for the smallest indices s and t.

Bibliographical note

© Springer-Verlag Italia, 2015. This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details

    Research areas

  • math.NT, continued fractions, PGL (2,z)-equivalent numbers

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations